Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 19, 2012, 3:30 PM CDT for Sequoyah County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2012, 3:30 PM CDT (20:30 UTC)
- Expired
- Aug 19, 2012, 4:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
County Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 35 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
454
WWUS84 KTSA 192030
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SUN AUG 19 2012
OKZ072-192100-
SEQUOYAH OK-
330 PM CDT SUN AUG 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN SEQUOYAH
AT 331 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
SHORT...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHORT.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3545 9469 3564 9475 3563 9454 3553 9445
3551 9446
TIME...MOT...LOC 2031Z 331DEG 7KT 3561 9463
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:14 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 19, 3:14 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 314 PM CDT SUN AUG 19 2012 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON IN THE 60 DEGREE DEW POINT AIR ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS IN ADVANCE OF A FRONTAL BOUNDARY THAT IS ACROSS EXTREME NORTHEAST OKLAHOMA AT THIS HOUR. THIS FRONTAL BOUNDARY WILL WORK ACROSS THE AREA THIS EVENING AS ANOTHER WEAK MID-LEVEL SHORTWAVE EMBEDDED IN THE NORTHWESTERLY FLOW ALOFT AFFECTS THE AREA. WILL UPDATE THE FIRST PERIOD POPS RIGHT BEFORE RELEASE TIME. THE NEXT SHORTWAVE IN THE NORTHWESTERLY FLOW ALOFT THAT MAY AFFECT THE AREA WILL MOVE OUT OF THE ROCKIES AND INTO THE SOUTHERN PLAINS MONDAY NIGHT INTO TUESDAY. THIS SYSTEM WILL MOST LIKELY AFFECT AREAS OF WEST OF THE TULSA FORECAST AREA BUT WILL MAINTAIN LOW POPS FOR PORTIONS OF SOUTHEAST OKLAHOMA IN ASSOCIATION WITH THIS SYSTEM. THERE WILL BE BETTER CHANCES OF SHOWERS AND THUNDERSTORMS LATE IN THE WEEK AND INTO THE WEEKEND AS A SERIES OF MID-LEVEL SHORTWAVES AFFECT THE AREA. THE MOST SIGNIFICANT WAVE WILL MOVE ONSHORE ACROSS SOUTHERN CALIFORNIA TUESDAY NIGHT AND EFFECTIVELY DAMPEN OUT THE WESTERN RIDGE AS IT MOVES EAST. THIS SYSTEM WILL AFFECT THE AREA FRIDAY INTO SATURDAY AND POSSIBLY INTO SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 58 87 62 88 / 0 0 0 10 FSM 61 88 62 90 / 10 0 0 10 MLC 60 88 60 86 / 10 0 0 20 BVO 53 88 55 89 / 0 0 0 0 FYV 54 83 54 86 / 10 0 0 0 BYV 56 81 57 85 / 10 0 0 0 MKO 59 87 60 88 / 0 0 0 10 MIO 56 87 58 88 / 0 0 0 0 F10 61 86 63 85 / 0 0 0 10 HHW 63 88 63 86 / 10 0 0 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07 LONG TERM....10
Hazardous weather outlook, Aug 19, 12:50 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CDT SUN AUG 19 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-192245-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1250 PM CDT SUN AUG 19 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA... NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
AFTERNOON ACROSS NORTHWEST ARKANSAS AND FAR EASTERN OKLAHOMA AS A
MID-LEVEL WAVE MOVES ACROSS. A FEW OF THE STRONGER STORMS COULD
PRODUCE BRIEF WIND GUSTS OF 40 TO 50 MPH.
A COLD FRONT IS EXPECTED TO PUSH INTO AND THROUGH THE REGION TODAY
WITH CHANCES OF SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AHEAD OF THE FRONT. A
LIMITED SEVERE POTENTIAL OF STRONG WINDS AND HAIL WILL BE POSSIBLE
WITH ANY THUNDERSTORMS THAT DEVELOP. THIS ACTIVITY SHOULD PUSH OUT
OF THE REGION THIS EVENING WITH THE MOVEMENT OF THE COLD FRONT.
BREEZY NORTHERLY WINDS AROUND 15 MPH WILL RESULT IN AR LIMITED FIRE
DANGER OVER PARTS OF EASTERN OKLAHOMA...ESPECIALLY OVER PORTIONS OF
NORTHEAST OKLAHOMA THAT RECEIVED LITTLE RAINFALL YESTERDAY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A THUNDERSTORM COMPLEX MAY DEVELOP LATE MONDAY NIGHT TO THE
NORTHWEST AND MOVE INTO PARTS OF THE REGION TUESDAY. THUNDERSTORM
CHANCES WILL CONTINUE THROUGH THE SECOND HALF OF THE UPCOMING WEEK
AND INTO THE WEEKEND AS DISTURBANCES PUSH ACROSS THE PLAINS WITHIN A
WESTERLY UPPER LEVEL FLOW. THIS WILL ALLOW FOR TEMPERATURES TO
REMAIN NEAR TO SLIGHTLY BELOW AVERAGE THROUGH THE WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Aug 19, 2:35 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
235 PM CDT SUN AUG 19 2012
ARZ011-192000-
MADISON AR-
235 PM CDT SUN AUG 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
CENTRAL MADISON
AT 236 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GEORGETOWN TO 2 MILES NORTH OF RED STAR...MOVING EAST
AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...GEORGETOWN...RED STAR...WEATHERS...AURORA...BOSTON...WITTER
AND JAPTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3595 9346 3594 9348 3593 9348 3592 9350
3588 9350 3587 9352 3579 9351 3596 9392
3610 9384 3598 9344
TIME...MOT...LOC 1936Z 278DEG 5KT 3601 9384 3590 9352Special weather statement, Aug 19, 2:47 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
247 PM CDT SUN AUG 19 2012
ARZ020-192015-
FRANKLIN AR-
247 PM CDT SUN AUG 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY...
IN WEST CENTRAL ARKANSAS
EAST CENTRAL FRANKLIN
AT 247 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF ETNA...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ALIX...OZARK...MEG...DENNING...
ALTUS...WIEDERKEHR VILLAGE AND ETNA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3536 9372 3536 9375 3540 9380 3532 9381
3531 9382 3531 9388 3540 9397 3553 9381
3545 9370 3538 9370
TIME...MOT...LOC 1947Z 315DEG 8KT 3540 9381Special weather statement, Aug 19, 2:57 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
257 PM CDT SUN AUG 19 2012
OKZ068-069-192030-
ADAIR OK-CHEROKEE OK-
257 PM CDT SUN AUG 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
CENTRAL CHEROKEE
IN NORTHEAST OKLAHOMA
CENTRAL ADAIR
AT 257 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF TAHLEQUAH TO 2 MILES EAST OF
PROCTOR...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MARIETTA...STILWELL...BARON...
CHRISTIE...PROCTOR...TAHLEQUAH...ELDON AND ADAIR STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3605 9512 3598 9462 3576 9451 3580 9498
TIME...MOT...LOC 1957Z 327DEG 17KT 3600 9506 3596 9473Special weather statement, Aug 19, 3:06 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
306 PM CDT SUN AUG 19 2012
ARZ010-019-192030-
CRAWFORD AR-WASHINGTON AR-
306 PM CDT SUN AUG 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN CRAWFORD AND SOUTHWESTERN WASHINGTON
AT 306 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
MORROW...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ODELL...STRICKLER...MORROW...
CLYDE...LEE CREEK AND DEVILS DEN STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3567 9418 3565 9447 3590 9451 3591 9434
TIME...MOT...LOC 2006Z 337DEG 12KT 3582 9444Special weather statement, Aug 19, 3:21 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
321 PM CDT SUN AUG 19 2012
ARZ010-019-OKZ068-069-192045-
ADAIR OK-CHEROKEE OK-CRAWFORD AR-WASHINGTON AR-
321 PM CDT SUN AUG 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHERN CRAWFORD AND SOUTHWESTERN WASHINGTON
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
AT 322 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHEAST OF TAHLEQUAH TO 4 MILES NORTHWEST OF
MARIETTA TO ODELL...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...MARIETTA...STILWELL...
BUNCH...TAHLEQUAH...COOKSON...ELDON...ODELL...STRICKLER...MORROW...
MOUNTAINBURG...NATURAL DAM...CHESTER...LEE CREEK...CHEROKEE LANDING
STATE PARK...ADAIR STATE PARK AND DEVILS DEN STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3558 9407 3564 9440 3564 9497 3591 9505
3595 9478 3583 9427
TIME...MOT...LOC 2022Z 313DEG 13KT 3585 9493 3589 9469
3577 9439Special weather statement, Aug 19, 3:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SUN AUG 19 2012
OKZ072-192100-
SEQUOYAH OK-
330 PM CDT SUN AUG 19 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN SEQUOYAH
AT 331 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
SHORT...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHORT.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3545 9469 3564 9475 3563 9454 3553 9445
3551 9446
TIME...MOT...LOC 2031Z 331DEG 7KT 3561 9463The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:33 PM CDT | Special Weather Statement | TSA | Cherokee | 27 min |
| Aug 19, 2:57 PM CDT | Special Weather Statement | TSA | Adair, Cherokee | 33 min |
| Aug 19, 3:21 PM CDT | Special Weather Statement | TSA | Adair, Cherokee | 24 min |
| Aug 19, 3:43 PM CDT | Special Weather Statement | TSA | Wagoner | 32 min |
| Aug 19, 3:57 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 33 min |
| Aug 19, 4:26 PM CDT | Special Weather Statement | TSA | Sequoyah | 34 min |
| Aug 19, 5:43 PM CDT | Special Weather Statement | TSA | Haskell | 32 min |
| Aug 19, 2:35 PM CDT | Special Weather Statement | TSA | Madison | 25 min |
| Aug 19, 2:47 PM CDT | Special Weather Statement | TSA | Franklin | 28 min |
| Aug 19, 3:06 PM CDT | Special Weather Statement | TSA | Crawford | 24 min |
| Aug 19, 3:46 PM CDT | Special Weather Statement | TSA | Crawford | 29 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.